Maryland, 2016Damaging Wind in Maryland, July 18, 2016
July 18, 2016 · NWS AKQ · 1 event in 1 county or zone
Isolated severe thunderstorm in advance of a cold front produced damaging winds across portions of the Lower Maryland Eastern Shore.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorm in advance of a cold front produced damaging winds across portions of the Lower Maryland Eastern Shore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 18, 2:53 PM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 18, 2:53 PM EST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
353 PM EDT MON JUL 18 2016
.SYNOPSIS...
A weakening cold front approaches the region from the northwest
tonight, dropping across the area Tuesday afternoon and night.
Weak high pressure rebuilds across the region...bringing
increasing temperatures and drier weather for the latter half of
the week.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 19z a band of showers and thunderstorms was moving east
across the mountains of western Virginia and has been steadily
moving towards the mid Atlantic since this morning. The coverage
within the line had decreased some with the convection holding
together best as the line entered northern Virginia. MLCAPE across
central VA and MD was around 2000-2500 J/KG. Not much shear was
evident in the wind profiles with only some limited shear over MD.
Expect storms to be primarily outflow driven this afternoon with
some upper support from a weak upper shortwave. This should help
the line fill in as it moves into central VA. With some weak
upper support expect the showers and storms to make their way all
the way to the coast later this evening and early tonight. DCAPE
is around 1000-1200 j/kg so some strong gusty winds are possible with
the stronger storms. The better threat of severe storms is across
MD, however, a few strong storms are possible across central VA
this evening. most high res models suggest the precip will be over
northeast NC and off the coast shortly after midnight.
Any lingering showers should diminish through the overnight with
the exception of a few showers hanging on along the NC coast and
just off the southeast VA coast. Look for a muggy night with
early morning lows in the low to mid 70s with upper 70s near the
coast.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
Forecast chances for showers and storms Tuesday will be tricky.
Subsidence behind the system coming through this evening and
tonight should result in a period of very little shower activity
during the Tuesday morning hours through late morning. That could
change early Tuesday afternoon as continued northwest flow aloft
and the exiting trough to the north drive a weakening frontal
boundary into the area Tuesday. The front will move across the
region Tuesday afternoon and evening. Models also show a sharper
upper shortwave moving through mid afternoon. This should serve as
the focus for another round of showers and storms Tuesday
afternoon. Models are not in complete agreement, but vast
majority of guidance favors a band of pre- frontal convection
especially across the southern half of the area to the SE coastal
plain. Bulk shear increases Tuesday into the 20-30kt range, with
instability and forcing for ascent. Have maintained likely PoPs
across the southern tier of the area Tuesday, with chance pops
farther north. Some guidance has trended back on POPS Highs
Tuesday, but will give things another run before backing off on
POPS too much. slightly cooler given increased cloudiness. Highs
upper 80s to lower 90s. Early morning lows Wed morning again
averaging 70-75.
Trough axis pushes offshore late Tuesday night and Wednesday as a
strong upper level ridge builds over the nation's mid section.
Expect drying on Wednesday as the best moisture pushes south of
the region and surface high pressure weakens to the north. Highs
Wednesday generally in the mid to upper 80's. Northwest flow
becomes northerly Thursday as the upper level high centers over
the central Plains.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Long term period will feature mainly dry conditions and above
normal temps. For Thursday night/Friday, dry wx expected as
surface high pressure slides just offshore and a broad upper-
level ridge slides east into the eastern Conus. Temps max out in
the lo-mid 90s.
For the weekend, a thermal trough will hold in place over the Mid
Atlc with weak w/nw flow aloft. Expect hi temps in the mid/upr 90s
both days, and with dewpoints in the lo/mid 70s, afternoon heat
indices will be near 105f (heat advsry criteria). 10-20% chances
for rain Sat increase to 20-30% Sun. Continued hot into Mon (highs
up to the mid 90s) with a 30% chance for rain as stronger mid-
level energy approaches the region.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Mainly VFR conditions forecast during the 18Z TAF period. A line of
showers and thunderstorms may affect mainly northern portions of the
area this evening aft 00z. Included TEMPO thunderstorms at RIC and
SBY. Also included MVFR fog at the same locations as indicated by
LAVMOS. Conditions Tuesday morning should be quiet.
OUTLOOK...Thunderstorms are expected late Tuesday and Tuesday night
and far southern portions Wednesday. Otherwise mainly dry conditions
are expected for the latter half of the week.
&&
.MARINE...
Latest sfc analysis shows hi pressure off the se coast with a
trough of low pressure across the Mid Atlc. Expect s winds thru
this eveng avgg ~15 kt over the Bay/Ocean with 1-2 ft waves over
the Bay and 2-3 ft seas over the Ocean, possibly up to 4 ft over
northern areas. A weak cold front weakens as it approaches from
the nw tonight into early Tue, allowing winds to shift to the nw
by late Tue. Winds will diminish to under 10 kt behind the frnt.
Lack of cold air advection and weak gradient winds will keep winds
sub-SCA. For Wed/Thu...winds avg aob 10 kt with weak sfc hi
pressure in the vicinity. Waves remain 1-2 ft with seas 2-3 ft.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...JAO
NEAR TERM...JAO
SHORT TERM...JAO
LONG TERM...MAS
AVIATION...LSA
MARINE...MAS
Hazardous weather outlook, Jul 18, 12:46 PM EST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
146 PM EDT MON JUL 18 2016
NCZ012>017-030>032-VAZ065-066-079>081-084>090-092-093-095>100-
523>525-191800-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-MECKLENBURG-LUNENBURG-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
146 PM EDT MON JUL 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...EASTERN VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST
VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
STRONG TO SEVERE STORMS ARE POSSIBLE AHEAD OF A FRONTAL PASSAGE
TUESDAY AFTERNOON AND EVENING. DAMAGING WINDS AND LOCALLY HEAVY
RAINFALL ARE THE PRIMARY HAZARDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ048-060>062-064-067>069-075>078-082-083-509>522-191800-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-NOTTOWAY-AMELIA-
POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-CHARLES CITY-
NEW KENT-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-
EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-
146 PM EDT MON JUL 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA AND
SOUTH CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE OUTLOOK AREA
DURING THE LATE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS
THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND BRIEF
HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TUESDAY AFTERNOON AND
EVENING. ONCE AGAIN, DAMAGING WIND GUSTS AND LOCALLY HEAVY
RAINFALL ARE THE PRIMARY HAZAARDS IN ANY THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>025-191800-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
146 PM EDT MON JUL 18 2016
...SEVERE THUNDERSTORM WATCH 396 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE OUTLOOK AREA
DURING THE LATE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS
THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND BRIEF
HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TUESDAY AFTERNOON AND
EVENING. ONCE AGAIN, DAMAGING WIND GUSTS AND LOCALLY HEAVY
RAINFALL ARE THE PRIMARY HAZAARDS IN ANY THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 4:45 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
545 PM EDT MON JUL 18 2016
MDZ021-182230-
DORCHESTER-
545 PM EDT MON JUL 18 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND
SOUTHERN DORCHESTER COUNTY...
AT 544 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR TAYLORS ISLAND TO LUSBY. MOVEMENT WAS EAST AT 35
MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
TAYLORS ISLAND AROUND 550 PM EDT.
VIENNA AROUND 630 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE
BUCKTOWN...ANDREWS... WINGATE...AND CROCHERON.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3852 7581 3823 7597 3824 7597 3835 7596
3837 7601 3822 7603 3830 7613 3827 7615
3828 7615 3839 7623 3831 7624 3833 7624
3832 7625 3831 7625 3847 7633
TIME...MOT...LOC 2144Z 279DEG 31KT 3848 7636 3836 7643
WRSSpecial weather statement, Jul 18, 4:55 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
555 PM EDT MON JUL 18 2016
MDZ023-182245-
SOMERSET-
555 PM EDT MON JUL 18 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN AND CENTRAL
SOMERSET COUNTY...
AT 554 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 15 MILES EAST OF PATUXENT RIVER NAVAL AIR STATION TO
NEAR SAINT INIGOES CREEK TO NEAR FAIR PORT. MOVEMENT WAS EAST AT 30
MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
DEAL ISLAND AROUND 620 PM EDT.
TANGIER AROUND 630 PM EDT.
TYLERTON AROUND 635 PM EDT.
PRINCESS ANNE...UNIVERSITY OF MARYLAND EASTERN SHORE AND LAWSONIA
AROUND 645 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SMITH ISLAND...
UPPER FAIRMOUNT...HOPEWELL...DAMES QUARTER...MONIE...BYRDTOWN...
ORIOLE...MOUNT VERNON...FAIRMOUNT AND UPPER HILL.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3825 7564 3802 7579 3788 7579 3788 7585
3784 7587 3781 7579 3782 7603 3803 7605
3799 7589 3807 7578 3808 7578 3806 7581
3806 7587 3814 7580 3814 7579 3815 7593
3807 7601 3809 7606 3812 7604 3825 7583
TIME...MOT...LOC 2154Z 277DEG 27KT 3822 7619 3809 7638 3790 7633
WRSSpecial weather statement, Jul 18, 5:02 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
602 PM EDT MON JUL 18 2016
MDZ021-182230-
DORCHESTER-
602 PM EDT MON JUL 18 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN DORCHESTER
COUNTY...
AT 601 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR SMITHVILLE TO NEAR VIENNA. MOVEMENT WAS
SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
. IN ADDITION...RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH
THESE STORMS.
THESE STORMS WILL BE NEAR...
SHARPTOWN AROUND 620 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ELDORADO...GALESTOWN
AND BROOKVIEW.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3864 7571 3856 7570 3855 7571 3854 7573
3854 7575 3852 7575 3851 7577 3851 7594
3868 7579 3868 7578 3869 7576
TIME...MOT...LOC 2201Z 295DEG 22KT 3875 7569 3853 7588
WRSSpecial weather statement, Jul 18, 5:10 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
610 PM EDT MON JUL 18 2016
MDZ022-023-182300-
SOMERSET-WICOMICO-
610 PM EDT MON JUL 18 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WICOMICO AND NORTHERN
SOMERSET COUNTIES...
AT 609 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR SHARPTOWN TO 7 MILES NORTH OF DEAL ISLAND.
MOVEMENT WAS EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
SHARPTOWN AROUND 620 PM EDT.
HEBRON AROUND 630 PM EDT.
DELMAR AROUND 645 PM EDT.
FRUITLAND AROUND 655 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GREEN HILL...
CHESAPEAKE HEIGHTS...TRINITY...WETIPQUIN...NANTICOKE...
CATCHPENNY...MOUNT VERNON...LAKEWOOD...SHAD POINT AND ROYAL OAK.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3846 7569 3845 7549 3828 7556 3828 7561
3822 7558 3825 7591 3826 7592 3835 7586
3838 7587 3839 7584 3841 7585 3843 7582
3845 7584 3846 7582 3848 7582 3851 7577
3854 7575 3855 7570
TIME...MOT...LOC 2209Z 278DEG 19KT 3855 7579 3826 7593
WRSSpecial weather statement, Jul 18, 5:14 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
614 PM EDT MON JUL 18 2016
VAZ076>078-182300-
NORTHUMBERLAND-LANCASTER-RICHMOND-
614 PM EDT MON JUL 18 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHUMBERLAND...NORTHWESTERN
LANCASTER AND SOUTHEASTERN RICHMOND COUNTIES...
AT 613 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FARNHAM...OR
OVER ROBLEY...MOVING EAST AT 15 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
. IN ADDITION...RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROBLEY...FAIR PORT...CALLAO...LEWISETTA...MORATTICO...SHARPS...
WICOMICO CHURCH...HEATHSVILLE...FARNHAM...HAYNESVILLE...LARA...
LILIAN...DOWNING...BROWNS STORE...NUTTSVILLE...VILLAGE...GIBEON...
REEDVILLE...FLEETON AND HULL NECK.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3797 7641 3795 7634 3789 7623 3775 7628
3779 7663 3780 7663 3779 7665 3779 7668
3783 7673 3785 7675 3799 7672 3798 7666
3797 7664 3800 7662 3801 7658 3801 7646
TIME...MOT...LOC 2213Z 277DEG 13KT 3789 7659
SCALORASpecial weather statement, Jul 18, 5:29 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
629 PM EDT MON JUL 18 2016
VAZ048-509-510-182315-
WESTERN LOUISA-EASTERN LOUISA-FLUVANNA-
629 PM EDT MON JUL 18 2016
...A STRONG THUNDERSTORM WILL AFFECT LOUISA AND NORTHEASTERN FLUVANNA
COUNTIES...
AT 628 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOSWELLS
TAVERN...OR 7 MILES WEST OF LOUISA...MOVING EAST AT 20 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOUISA...MINERAL...LAKE MONTICELLO...FERNCLIFF...TROY...
BOSWELLS TAVERN...GORDONSVILLE...YANCEYVILLE...LOUISA AIRPORT...
VAWTER CORNER...ZION CROSSROADS...GREEN SPRINGS...PENDLETON...
CUCKOO...BYBEE...BYRD MILL...WARES CROSSROADS...TREVILIANS...
WALDROP AND UNION MILLS.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3807 7825 3813 7821 3813 7818 3814 7812
3815 7811 3813 7805 3814 7802 3812 7798
3812 7792 3810 7786 3810 7784 3808 7780
3787 7796 3788 7800 3791 7806 3788 7808
3792 7838
TIME...MOT...LOC 2228Z 281DEG 19KT 3806 7814
SCALORAThunderstorm Wind, Wicomico
- When
- July 18, 5:45 PM EST
- Where
- Wicomico County, 0.54 mi E of Fruitland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.320, -75.610
Large tree was downed across a road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 18 to 24, 20161 death · 70 injured · 29 events
- Heat in Nevada, July 18 to 21, 20164 deaths · 1 event
- Heat in Texas, July 18 to 19, 20162 deaths · 2 events
- Heat in Oklahoma, July 18 to 24, 20161 death · 11 injured · 1 event
- Hail and Damaging Winds in Georgia, July 18 to 19, 20161 death · 1 injured · $184,000 · 1 in hail · 18 events
- Damaging Winds in New Jersey, July 18, 20161 death · $34,000 · 61 kt wind · 7 events
- Excessive Heat and Heat in Missouri, July 18 to 24, 20161 death · 11 events
- Flash Flood in Wisconsin, July 18, 20161 death · 1 event
- Damaging Winds and Lightning Strikes in Massachusetts, July 18, 2016$535,000 · 70 kt wind · 33 events
- Hail and Damaging Winds in Vermont, July 18, 2016$91,000 · 1.75 in hail · 19 events
- Lightning Strike in Arizona, July 18, 2016$200,000 · 1 event
- Flash Flood and Damaging Winds in Arizona, July 18, 2016$100,000 · 70 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 653038.